# SDR IXXA0200004O

- Difficulty date: February 7, 2002
- Submitted: February 13, 2002
- Operation: Air carrier
- Aircraft: N826BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45998
- Aircraft time: 84,227 hours, 33,771 cycles
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 5777513501
- Condition: Cracked
- Location: Lt Mlg
- Part time: 84,227 hours, 33,771 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

EN ROUTE FROM TOL TO BDL, THE LANDING GEAR AND DOOR UNSAFE WARNING LIGHTS REMAINED ILLUMINATED AFTER GEAR RETRACTION.  THE FLIGHT CREW CYCLED THE LANDING GEAR BUT THE UNSAFE WARNING INDICATION REMAINED THE SAME.  THE FLIGHT RETURNED TO TOL FOR AND UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE AIRCRAFT WHICH REVEALED THE LEFT MAIN LANDING GEAR RETRACT PIN BOSS CRACK.  MAINTENANCE REPLACED THE LEFT LANDING GEAR UPPER STRUT CYLINDER IN ACCORDANCE WITH THE MAINTENANCE MANUAL AND PERFORMED A SUCCEFUL OPERATIONAL CHECK. THE AIRCRAFT WAS RETURNED TO SERVICE.
